Hail, Box Butte
- When
- August 26, 4:27 PM MST to 4:43 PM MST
- Where
- Box Butte County, 5 mi NW of Alliance to Alliance
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.151, -102.949
Hail around 1 inch in diameter reported.
A severe thunderstorm produced some hail around Alliance, Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm produced some hail around Alliance, Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 26, 12:30 PM MST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT TUE AUG 26 2008
.SHORT TERM...TONIGHT THRU THU...COLD FRONT DRPG S INTO CNTRL WY
EARLY THIS AFTN WHILE LEE TROF SHIFTS E INTO FAR WRN NEB PNHNDL.
BETTER MSTR REMAINS OVER THE PANHANDLE...AND WITH SOME WEAK SHWRS
ALREADY GOING UP ALONG THE LEE TROF NEAR PINE BLUFFS...EXPECT MOST
OF THE ACTIVITY LATER THIS AFTN INTO THIS EVENING OVER THE PNHNDL...
ESPCLY FROM CDR S TO IBM-SNY AREAS. SLIGHT RISK AREA LOOKS GOOD FOR
NOW AS EXPECT MORE STORMS TO DVLP NEWD ALONG LEE TROF AND COLD FRONT.
MOST STORMS SHOULD BE EAST OF AREA BY 10 PM OR SO AS COLD FRONT
CONTS TO BARREL SWD THIS EVENG. COOLER AND CLEARING OVERNIGHT WITH
DCRSG WINDS. A TRAILING WEAK UPPER TROF WILL BRUSH ACROSS THE
REGION ON WED WITH MAINLY SOME MID/HIGH CLDS. IT WILL BE COOLER ON
WED MAINLY EAST OF THE LARAMIE RANGE INTO NEB. THIS TRAILING UPPER
FTR WILL HELP DRIVE A SECONDARY SURGE OF COOL AIR SWD THRU THE
REGION ON WED NIGHT...WITH ANY PCPN STAYING TO OUR N AND E. THU MAY
END UP BEING A FEW DEGS COOLER THAN WED IN MANY AREAS...BUT SKIES
SHOULD BE MOSTLY SUNNY WITH A DRY NW FLOW ALOFT.
.LONG TERM...THU NIGHT THROUGH TUE...UPPER RIDGE AXIS WILL MOVE
ACROSS THE CWA FRIDAY WITH DOWNSLOPE WINDS AT THE SURFACE. THIS
WILL RESULT IN DRY AND WARM CONDITIONS ACROSS THE FORECAST AREA. ON
SAT...SW FLOW WILL DEVELOP ALOFT AS AN UPPER TROUGH MOVES ONTO THE
WEST COAST. AIRMASS WILL REMAIN DRY AND WARM CONDITIONS WILL
CONTINUE OVER THE AREA. FOR SUN...SW FLOW WILL CONTINUE AS THE
UPPER TROUGH AXIS MOVES INTO THE INTER-MOUNTAIN WEST. THIS WILL
RESULT IN A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS...MAINLY WEST
OF THE LARAMIE RANGE...AS DISTURBANCES IN THE FLOW BEGIN TO MOVE
ACROSS THIS AREA. SIMILAR DAY ON MONDAY AS THE UPPER TROUGH AXIS
MOVES ACROSS THE CWA. MAY HAVE TO RAISE POPS EAST OF THE LARAMIE
RANGE AS THE SYSTEM APPROACHES. FINALLY FOR TUES...ZONAL FLOW WILL
OCCUR ACROSS THE FORECAST AREA WITH DOWNSLOPE WINDS AT THE SURFACE.
WILL CUT BACK POPS...SINCE UPPER TROUGH WILL MOVE WELL EAST OF THE
AREA. HIGH TEMPERATURES WILL BE 6 TO 8 DEGREES ABOVE NORMAL ON SAT
AND SUN...AND AROUND NORMAL FOR THE REST OF THE PERIOD.
&&
.AVIATION...
THERE WILL SOME TSTMS MAINLY OVER THE PANHANDLE THRU THIS EVENING
WITH LOCAL MVFR CIGS/VSBYS. OTHERWISE VFR CONDITIONS WILL BE OVER
THE REGION TONIGHT AND WEDNESDAY WITH NO IMPACTS ON AREA AIRPORTS.
&&
.FIRE WEATHER...
RED FLAG WARNING WILL CONTINUE UNTIL 8 PM ACROSS E CNTRL AND S CNTRL
WY. COLD FRONT WILL MOVE THRU MOST OF E CNTRL WY BY 00Z...BUT HAVE
CONTD WARNING DUE TO SHIFTING WINDS. WINDS AND TEMPS WILL BE
DECREASING BY SUNSET...WITH RH RISING. IT WILL BE COOLER BEHIND THE
FRONT THROUGH WED. HOWEVER...WESTERLY WINDS WILL INCREASE AGAIN BY
WED AFTERNOON AND IT WILL AGAIN BE DRY OVER AND WEST OF THE LARAMIE
RANGE. WILL LEAVE IT TO LATER SHIFTS TO ISSUE ANOTHER FIRE WX WATCH
FOR WED...IN ORDER TO AVOID CONFUSING HIGHLIGHTS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FOR MUCH OF SOUTH CENTRAL AND EAST CENTRAL
WYOMING INTO EARLY THIS EVENING. ZONES 59>62..64..65.
NE...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 937 AM MDT TUE AUG 26 2008 NEZ001>003-019>021-054-055-WYZ066>070-271200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 937 AM MDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. SOME OF THE STORMS...ESPECIALLY IN THE PANHANDLE...WILL BE STRONG AND COULD PRODUCE HAIL AND HEAVY RAINFALL. WEST OR SOUTHWEST WINDS OF 15 TO 30 MPH WILL BLOW ACROSS MUCH OF WYOMING TODAY...WITH SOUTH OR SOUTHWEST WINDS IN THE PANHANDLE. WINDS WILL SWITCH TO THE NORTHWEST AND NORTH BEHIND A COLD FRONT LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY IN THE NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-062-064-065-271200- SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- 937 AM MDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED WEAK THUNDERSTORMS WILL BE OVER THE LARAMIE RANGE AND AREAS TO THE WEST THIS AFTERNOON AND EARLY EVENING. SOUTHWEST WINDS WILL GUST TO 35 MPH TODAY ACROSS THE AREA...BEFORE TURNING TO THE NORTHWEST THIS EVENING. VERY WARM AND DRY CONDITIONS WILL COMBINE WITH THE WINDS TO CREATE A CRITICAL FIRE WEATHER SITUATION LATE THIS MORNING AND THROUGH THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR THE AREA DURING THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THIS AREA SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-271200- CONVERSE-NIOBRARA- 937 AM MDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED RATHER WEAK THUNDERSTORMS WILL DEVELOP OVER EAST CENTRAL WYOMING THIS AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. WEST OR SOUTHWEST WINDS WILL GUST TO 35 MPH TODAY BEFORE SWITCHING TO THE NORTH BEHIND A COLD FRONT LATE THIS AFTERNOON. VERY WARM AND DRY CONDITIONS WILL COMBINE WITH THE WINDS TO CREATE A CRITICAL FIRE WEATHER SITUATION LATE THIS MORNING AND THROUGH EARLY THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR THE AREA DURING THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-271200- SNOWY RANGE- 937 AM MDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED OR WIDELY SCATTERED WEAK THUNDERSTORMS WILL BE OVER THE SNOWY RANGE THIS AFTERNOON AND EARLY EVENING. SOUTHWEST WINDS WILL GUST TO 35 MPH THROUGH THIS AFTERNOON...BEFORE TURNING TO THE NORTHWEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THIS AREA SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 190 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
1 hail. Local standard time, as filed.
Hail around 1 inch in diameter reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120073.